Apr 4, 2006
due to Athritus in my hand my Dr has oout me on AZATHIOPRINE 200mg daily, my prsent cd4 is 340 and my viral load is 86,000 surely wont this drug reduce my Cd4 and blood levels.
| Response from Dr. Henry
Use of azathioprine or other immune suppressive drugs can decrease CD4 counts. The effect on HIV RNA levels is somewhat unpredictable. I have had a number of patients take drugs like azathioprine for other conditions and monitored them carefully. Sometimes I might recommend use of HIV therapy to stabilize/boost the immune system in patients with other conditions necessitating use of immune suppressive drugs even in HIV+ patients with CD4 counts high enough that I wouldn't have otherwise started HIV therapy. Discussion with the rheumatologist or oncologist/hematologist is often key to understanding what is the best course for a given patient. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Muscle Ache A Sign Of HIV?
- Coated Tongue After Licking Vagina Worried I Have HIV
- Dry Mouth After Anal Sex Bottom Worried I Have HIV
- Itchy Red Spots After Unprotected Anal Sex Without Ejaculation What Are The Chances Of HIV
- Oral Ulcers After Oral Sex With No Protection What Are The Chances Of HIV
- Swollen Lymph Nodes After Getting Fingered Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.